Question re: inducing AF with progesterone

10 posts / 0 new
Last post
mom2robbie's picture
Joined: 01/20/07
Posts: 2541
Question re: inducing AF with progesterone

OK, AF found me tuesday, there was definitely flow. When at my u/s there was little bleeding and things seem to have stopped now. The blood was brown which is not usual with me. Wondering if AF really did start or not?

The nurse will call if there is anything with my blood work but I am concerned.

Also anyone have insane itching in the vulva area? I am scratching in my sleep and making my skin bleed! The only thing I can find about itching/hives sounds like they are talking about an anaphlyxis reaction. Which is not happening.

-kate-'s picture
Joined: 02/23/12
Posts: 460

I have no experience with this. But I think that was AF cause your doc did the scan and you got the go ahead! Hope your itching gets better. Call your doc to be sure!! Smile KUP

meggyrn's picture
Joined: 02/16/09
Posts: 2263

Are you still taking the progesterone? I've never had any experience with this so have no advice to offer you. Did you call your RE's office? I don't think you could be having an anaphylaxis reaction but maybe some irritation from it. Were you using suppositories?

mom2robbie's picture
Joined: 01/20/07
Posts: 2541

"meggyrn" wrote:

Are you still taking the progesterone? I've never had any experience with this so have no advice to offer you. Did you call your RE's office? I don't think you could be having an anaphylaxis reaction but maybe some irritation from it. Were you using suppositories?

They are pills. I am going to call the nurse's line and see what they say. I finish them on Saturday, just don't know if the itching is coincidental or from the pills.

meggyrn's picture
Joined: 02/16/09
Posts: 2263

I've been pondering your situation Margaret. What I'm wondering is you are having irritation from the cover they use on the u/s wand or the u/s gel. When did the itching start?

mom2robbie's picture
Joined: 01/20/07
Posts: 2541

"meggyrn" wrote:

I've been pondering your situation Margaret. What I'm wondering is you are having irritation from the cover they use on the u/s wand or the u/s gel. When did the itching start?

Actually, I think I have figured things out. It was my pads! They changed the cover on them and it seems like I am allergic. I had 2 packages (really wish I could use tampons) and when I changed to the older pack in a different bathroom everything calmed down.

meggyrn's picture
Joined: 02/16/09
Posts: 2263

Glad you figured out what was causing it.

-kate-'s picture
Joined: 02/23/12
Posts: 460

Glad it wasn't the meds!!

meggyrn's picture
Joined: 02/16/09
Posts: 2263

I was also thinking about your AF question. If I'm understanding/remembering correctly when you are on progesterone you won't get a period. I always thought when you take progesterone to induce a period you take the progesterone, then get a period once you stop. Your period comes from the drop in progesterone levels. During IVF cycles if it fails, you stop the progesterone supplements and get a period a few days later. So maybe your period started on it's own, then has stopped since you are taking the progesterone. I'd be thinking you'd get a heavier period once you stop the progesterone. Those are just my thoughts.

mom2robbie's picture
Joined: 01/20/07
Posts: 2541

"meggyrn" wrote:

I'd be thinking you'd get a heavier period once you stop the progesterone. Those are just my thoughts.

Heavier period started today, so I don't know what is going on. I did mention it to the nurse and she thought everything was ok.